Missouri, 2004Tornado in Missouri, June 18, 2004
June 18, 2004 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 2:55 PM CST, 22 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 2:55 PM CST, 22 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT THU JUN 17 2004
.DISCUSSION...
CURRENTLY AND FOR TNGT...TWO FEATURES OF NOTE ON THE WX MAP. FIRST
IS CDFNT SLOLY MEANDERING ITS WAY THRU FA...EXTDG FM E CNTRL IL TO
JUST SW OF KSTL TO SWRN MO. IMPRESSIVE DWPT POOLING ALG FNT WITH
DWPTS IN THE MID-UPR 70S...WHICH HV RESULTED IN RATHER UNSTABLE AIR
ALG FNT...WITH LI/S ARND -8/-9. ISOLD/SCT TSTMS HV BROKEN OUT ALG
THIS FNT AND ARE XPCTD TO CONT THRU SS...AND THEN DISPT BY MDNGT...
AS CDFNT PUSHES INTO EXTRM SRN/ERN SXNS OF FA LTR TNGT. THE OTR
FEATURE OF NOTE IS AN OLD MCV WHICH IS TRACKING THRU SWRN MO AND HAS
DVLPD SML CLUSTER OF TSTMS NR KSGF. THIS FEATURE IS XPCTD TO CONT
MOVG EWD AND WL APPCH FAR SRN FA JUST AFT SS...AND WL LOCALLY
ENHANCE CONVECTION FOR MUCH OF THE EVNG HRS THERE. OTRW... SKIES
XPCTD TO EVENTUALLY BCM MOCLR ACRS THE FA FOR A PD...BFR NXT BATCH
OF CLDNSS ASSOC WITH SYS ON FRI APPCHS FM W. GUIDANCE MINS APPEAR
TO BE OK AND SHD OVERALL BE SLGTLY COOLER THAN PERSISTENCE WITH
FURTHER SEWD POSN OF FNT.
12Z MDLS IN PRETTY GOOD AGRMT THRU SUNDAY...BEING IN AGRMT ON BROAD
LOW AMPLITUDE/ZONAL FLO CONTG THRU SATURDAY BFR SHIFTING TO A SLGT
NWLY FLO REGIME SAT/SUN AND THEN RTRNG TO A ZONAL FLO PTRN BY ERL
NXT WK. A SERIES OF MCV/S AND DISTURBANCES WL CROSS THRU DURG THIS
TIME...WITH FIRST TO MOV THRU ON FRIDAY...ESP IN AFTN. OVERALL...
THIS WL SPELL PLENTY OF PCPN OPPORTUNITIES DURG THE NXT SVRL DAYS.
FOR FRI...MDLS IN GOOD AGRMT ON ANOTR MCV MOVG THRU FA THIS PD...
THO GFS IS MORE NLY IN TRACK VERSUS ETA. BOTH HV A SFC REFLECTION
WITH OLD FNTL BDRY RIDING BCK FURTHER TO THE N IN RESPONSE TO APPCH
OF SFC WAVE. THIS SHD PROVIDE AN EXCELLENT FOCUS WITH BULK OF PCPN
ACRS NRN FA N OF SFC WAVE...BUT AREAS TO THE S STILL GETTING IN THE
ACT WITH PLENTY OF BDRYS/MOISTURE/INSTABILITY TO WORK OFF OF. TEMPS
WL BE TRICKY...WITH AREAS ACRS THE N WRMG VERY LTL WITH RAIN MOST OF
DAY AND THICK CLD CVR AND BEING N OF MAIN FNTL BDRY. AREAS TO THE S
AND E WL HV SOME OPPORTUNITY TO WRM UP DURG MRNG BFR THICK CLD CVR
OVERWHELMS THEM BY MIDDAY. OVERALL SIDED WITH COOLEST MAV GUIDANCE
FOR TEMPS AND PREFERRED HIR MET POPS. SYS WL BE IN THE PROCESS OF
EXITING FRI EVNG WITH FNTL BDRY RMNG A FOCUS FOR NEW CONVECTION ACRS
THE SRN PRTNS OF FA. ALL PCPN IS XPCTD TO END/EXIT BY MDNGT.
FOR SAT...SHD BE GEM OF A DAY FOR LATE JUNE WITH THIN HI CLDNSS OVHD
AND COOL NELY SFC WNDS. WENT WITH WRMST MAV GUIDANCE ON TEMPS.
FOR THE EXTDD PD (SUN NGT THRU THU)...NOT MUCH CONFIDENCE ON MDL
OUTPUT FOR THIS PD. THO FINDING COMMONALITIES BTWN THE MDLS SHOWS A
FNTL BDRY INVOF FA THIS PD AND LINGERING THRU MUCH OF THE WK. WITH
ZONAL FLO AND SERIES OF UPR LVL DISTURBANCES XPCTD TO TRACK THRU...
MAINTAINED LOW CHC POPS THRU THE PD. TEMPS XPCTD TO BE NR NORMAL OR
SLGTLY BLO NORMAL FOR LATE JUNE.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&
TES
Hazardous weather outlook, Jun 18, 5:10 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT FRI JUN 18 2004
ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-191100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
610 AM CDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. THERE
IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE.
AN UPPER AIR DISTURBANCE WILL RIPPLE EAST ACROSS THE AREA AND
A COLD FRONT WILL MOVE SOUTHEAST. THESE WEATHER SYSTEMS COULD
TRIGGER STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE THROUGH
THE AREA.
GUSTY WINDS...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN
SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK.
SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN
ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE
GIRARDEAU ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
ILZ095-096-MOZ018-019-026-027-034-035-191100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY-
610 AM CDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN
SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK.
SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN
ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE
GIRARDEAU ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.
PEDIGO
Tornado, St. Charles
- When
- June 18, 1:05 PM CST to 1:08 PM CST
- Where
- St. Charles County, 2 mi NE of Femme Osage
- Rating
- F0
- Path length
- 2 mi
- Path width
- 40 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.650, -90.917
A small tornado moved northeast along Femme Osage Creek Road in rural west St. Charles County. Damage was limited to snapped and uprooted trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402793.